Can you get side effects whilst using a contraceptive ring?


#1

@Dr_Paula can the hormones released create side effects?


#2

I had spotting for the first 3 or 4 months and I did notice my moods were a bit odd but I can never know if this is just due to life or whether it was the hormones…
I found I was less effected with tempory side effects with the ring than I had been with the pill which I felt gave me headaches and worse moods…
Be interested to see what other women have experienced.


#3

Hi @Punkie, All hormonal contraceptive methods will cause some side effects in some people and the goal is to try out the different methods until you find the right one for you that suits your lifestyle.

We do not have as much data on side effects as we would like, although we have good data on safety and effectiveness.
A review of the evidence gained from 11 ring trials showed:

  • In 2 studies, ring users were less likely to stop using that method of contraception, compared to combined pill users.
  • Compared to the combined pill users, ring users had more vaginal irritation and discharge but less vaginal dryness. Ring users also reported less nausea, acne, irritability, depression, and emotional lability than combined pill users.

Can anyone else answer Punkie’s question from their own experience? Thanks Mel for your contribution :+1: